Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 49, NWS Hastings, NE

May 18, 2013Franklin County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at May 18, 2013, 7:09 PM CDT for Franklin County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2013, 7:09 PM CDT (00:09 UTC)
Expired
May 18, 2013, 8:00 PM CDT
In force
51 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Franklin County, NE

The radar

The Grand Island radar (KUEX), 46 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 18, 2:42 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2013-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2765 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2013-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2765 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

578 
WUUS53 KGID 190009
SVRGID
NEC061-190100-
/O.NEW.KGID.SV.W.0049.130519T0009Z-130519T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
709 PM CDT SAT MAY 18 2013

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 800 PM CDT

* AT 706 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
  OF BLOOMINGTON....OR 25 MILES SOUTHEAST OF HOLDREGE...AND MOVING
  NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  FRANKLIN...HILDRETH AND UPLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

LAT...LON 4035 9899 4035 9891 4035 9877 4007 9879
      4002 9918 4033 9918
TIME...MOT...LOC 0009Z 219DEG 24KT 4015 9909

HAIL...0.88IN
WIND...60MPH

$$

FAY
3 follow-up statements
317 
WWUS53 KGID 190021
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
721 PM CDT SAT MAY 18 2013

NEC061-190100-
/O.CON.KGID.SV.W.0049.000000T0000Z-130519T0100Z/
FRANKLIN NE-
721 PM CDT SAT MAY 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FRANKLIN
COUNTY UNTIL 800 PM CDT...

AT 715 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF UPLAND...OR 25 MILES SOUTHEAST OF HOLDREGE...MOVING NORTHEAST AT
40 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
UPLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING ARE 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING 
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO 
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4004 9904 4013 9918 4033 9918 4035 9899
      4035 9877 4007 9879
TIME...MOT...LOC 0020Z 223DEG 35KT 4026 9894

HAIL...0.75IN
WIND...60MPH

$$

WESELY
163 
WWUS53 KGID 190042
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
742 PM CDT SAT MAY 18 2013

NEC061-190100-
/O.CON.KGID.SV.W.0049.000000T0000Z-130519T0100Z/
FRANKLIN NE-
742 PM CDT SAT MAY 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
FRANKLIN COUNTY UNTIL 800 PM CDT...

AT 739 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF CAMPBELL...OR 27 MILES SOUTHWEST OF HASTINGS...MOVING NORTHEAST AT
35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4009 9879 4034 9909 4035 9899 4035 9877
TIME...MOT...LOC 0042Z 230DEG 32KT 4037 9877

HAIL...0.75IN
WIND...60MPH

$$

WESELY
506 
WWUS53 KGID 190053
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
753 PM CDT SAT MAY 18 2013

NEC061-190104-
/O.EXP.KGID.SV.W.0049.000000T0000Z-130519T0100Z/
FRANKLIN NE-
753 PM CDT SAT MAY 18 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FRANKLIN COUNTY
WILL EXPIRE AT 800 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4009 9879 4034 9909 4035 9899 4035 9877
TIME...MOT...LOC 0054Z 230DEG 32KT 4044 9866

$$

WESELY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 6:21 PM CDT, 48 minutes earlier.

Area forecast discussion, May 18, 6:21 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
621 PM CDT SAT MAY 18 2013

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 325 PM CDT SAT MAY 18 2013

THE FIRST TORNADO WATCH OF THE DAY WAS COORDINATED WITH SPC AND
SURROUNDING OFFICES AND ITS POSTED.

RADAR IS NOW IN VCP 212.

ALOFT: BROAD SYNOPTIC LIFT WAS OCCURRING OVER THE PLAINS...BETWEEN
COUPLED JET CORES OVER THE DESERT SW AND THE CANADIAN PRAIRIES. THIS
AS A TROF WAS ADVANCING E. THE UPR-LVL DIVERGENCE WILL INTENSIFY AS
THE TROF TILTS NEGATIVE TNGT. A CUT-OFF LOW WILL BEGIN FORMING SUN
OVER SD.

SFC: THE POLAR FRONT EXTENDED FROM SD ACROSS THE PANHANDLE TO CO-
UT-NV. A LEE LOW WAS ALONG THE CO-KS BORDER WITH A DRYLINE
EXTENDING S. AS THE UPR TROF MOVES IN...THE COLD FRONT WILL
ADVANCE SE INTO NEB TOMORROW AND MERGE WITH THE DRYLINE.

NOW THRU SUNSET: A SHRTWV TROF WAS ADVANCING N THRU THE FCST AREA
AT 20Z AND WAS RESPONSIBLE FOR EXTENSIVE CLOUDINESS. CLEARING WAS
RAPID IN ITS WAKE /CURRENTLY ALONG THE KS-NEB BORDER AND RACING
N/. TSTMS WERE FORMING ALONG THE DRYLINE...OVER ERN CO/WRN KS
ATTM. THESE STORMS WILL RACE NE AND ADDITIONAL DEVELOPMENT WILL
RESULT IN EVENTUAL MERGING.

TNGT: EXPECT AN INTENSE SQUALL LINE TO RACE ACROSS THE FCST AREA.
BEFORE CELLS MERGE INTO A LINE...DISCRETE SUPERCELLS WILL PRODUCE
VERY LARGE HAIL AND POSSIBLY A TORNADO OR TWO. THE LINE WILL
SIGNAL A TRANSITION TO A WIND DAMAGE THREAT. BUT DEGREE OF
INSTABILITY STILL THREATENS LARGE HAIL.

HODOGRAPHS WILL ENLARGE AS LLJ STRENGTHENS THIS EVNG. TORNADO
POTENTIAL WILL INCREASE 6PM-9PM AND WILL LAST AS LONG AS CELLS
REMAIN DISCRETE.

SKYWARN: PLEASE RELAY ALL REPORTS OF SVR WX TO THE NWS. WE WILL
ALSO BE MONITORING MESONET SITES/FACEBOOK/TWITTER/HAM RADIO.

EXTRA STAFFING IS PLANNED FOR THIS EVNG.

PLEASE FOLLOW THE LATEST UPDATES FROM THE SPC AND ALL STATEMENTS/
WATCHES/WARNINGS FROM THE NWS HASTINGS.

FOG: WHERE RAIN FALLS TNGT THERE/S POTENTIAL. THE WIND IS THE
PRIMARY UNCERTAINTY. THE RICHARDSON NUMBER SUGGESTS STRATUS MAY
EVOLVE INSTEAD.

SUN: A CLOUDY MRNG PROBABLE. THEN DECREASING CLOUDS WITH SCT
SHWRS/TSTMS REDEVELOPING. SPC HAS SLGT RISK ALONG AND E OF HWY
183.

THERE WILL BE LITTLE CINH DUE TO SUBSTANTIAL LOW-LVL COOLING.
0-5 KM SHEAR WILL BE PREDOMINANTLY SUPPORTIVE OF MULTICELLS...AND
MARGINALLY SUPPORTIVE OF SUPERCELLS. LOW-LVL WINDS WILL BE
SUBSTANTIALLY WEAKER. SO THE MAIN THREATS WILL BE MARGINAL 1" HAIL
AND 60 MPH GUSTS.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 336 PM CDT SAT MAY 18 2013

SUNDAY NIGHT...THE 500MB UPPER LOW SHOULD BE CENTERED SOMEWHERE
OVER NEBRASKA ALTHOUGH THERE ARE SOME MODEL VARIATIONS ON THE
EXACT PLACEMENT. MUCH OF OUR CWA WILL BE IN THE DRY SLOT AT THIS
TIME...BUT A FEW SHOWERS AND THUNDERSTORMS MAY STILL DEVELOP IN
CLOSE PROXIMITY OF THE UPPER LOW...WHICH WOULD MAKE PRECIPITATION
MOST LIKELY ACROSS OUR NORTHERN ZONES...NORTH OF I-80.

MONDAY...THE UPPER LOW WILL BE SLOW TO MOVE OUT...THE 12Z GFS IS
SLOWER AND SOUTHWEST OF THE 12Z ECMWF WITH THE 500 MB LOW
PLACEMENT. INSTABILITY SHOWERS WILL BE POSSIBLE IN PART DUE TO THE
COLD AIR ALOFT. THERE WILL BE A LITTLE INSTABILITY AROUND MONDAY
AFTERNOON SO CAN NOT RULE OUT AN ISOLATED THUNDERSTORM.

TUESDAY AND WEDNESDAY...THIS STORM SYSTEM DOES NOT WANT TO GO
ANYWHERE QUICKLY...AND THERE IS GOOD MODEL AGREEMENT THAT COOL
AND CLOUDY CONDITIONS WILL PERSIST WITH A CONTINUED CHANCE OF RAIN
SHOWERS ON TUESDAY WITH LESSER CHANCES LINGERING ON WEDNESDAY.
INSTABILITY IS LACKING BY THIS POINT IN THE UPPER STORMS LIFE
CYCLE AND THUS AM EXPECTING MORE OF A GENERAL RAIN THREAT AND WILL
NOT BE MENTIONING THUNDERSTORMS DURING THIS PERIOD. HIGH
TEMPERATURES WITH THE CLOUDS AND RAIN WILL STRUGGLE INTO THE
60-70F RANGE ON TUESDAY WITH UPPER 60S TO LOWER 70S ON WEDNESDAY.

THURSDAY THROUGH SATURDAY...THE OVERALL PATTERN IS UPPER LEVEL
RIDGING ACROSS THE CENTRAL PLAINS. THIS TYPICALLY WOULD MEAN DRY
WEATHER...BUT NOT SO MUCH IN THIS CASE. WEAK SHORT WAVES WILL BE
RIDING THROUGH AND OVER THE UPPER RIDGE BRINGING PERIODIC CHANCES
FOR THUNDERSTORMS. BELIEVE THESE STORMS WILL GENERALLY BE MORE
ISOLATED GIVEN THE OVERALL SYNOPTIC SET UP AND FORECAST MODELS MAY
BE OVERDOING QPF. IT IS TOO EARLY TO DETERMINE THE SEVERE WEATHER
THREAT...BUT WE DO SEEM TO BE LACKING STRONGER WINDS ALOFT...WHICH
WOULD LIMIT ANY SEVERE WEATHER POTENTIAL.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 615 PM CDT SAT MAY 18 2013

CONVECTION SOUTHWEST OF THE TERMINAL IS EXPECTED TO INCREASE IN
COVERAGE TONIGHT AND REACH THE TERMINAL AFTER DARK. INTERMITTENT
TSTM POTENTIAL WILL CARRY THRU THE NIGHT AND IF CONVECTION IS NOT
ONGOING...LOWER CIG HEIGHTS ARE POSSIBLE GENERALLY IN THE IFR
RANGE. CIGS WILL INCREASE DURING THE DAY ON SUNDAY WITH TSTMS ALSO
POSSIBLE...WITH THE BETTER CHCS TOWARD THE LATTER TAF HOURS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...HALBLAUB
LONG TERM...WESELY
AVIATION...FAY
Hazardous weather outlook, May 18, 6:36 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
636 PM CDT SAT MAY 18 2013

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
191200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
636 PM CDT SAT MAY 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE FORECAST INTO TONIGHT. THROUGH LATE THIS
EVENING...SEVERE THUNDERSTORMS ARE EXPECTED WEST OF A LINE FROM
KEARNEY NEBRASKA TO BELOIT KANSAS. THE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH...HAIL TO THE SIZE OF
TENNIS BALLS...AND ISOLATED TORNADOES.

OVERNIGHT...THE THUNDERSTORMS WILL SPREAD NORTH AND EAST ACROSS
THE OUTLOOK AREA. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE LIKELY SUNDAY AND SUNDAY EVENING...ESPECIALLY
EAST OF A LINE FROM ORD TO GRAND ISLAND TO HEBRON NEBRASKA. SOME
STORMS MAY BE SEVERE ALONG AND EAST OF HIGHWAY 183. THE MAIN
THREATS WILL BE DAMAGING STRAIGHT LINE WINDS...AND HAIL TO THE
SIZE OF PING PONG BALLS.

THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY AFTERNOON...BUT ARE NOT
EXPECTED TO BECOME SEVERE.

THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK
AREA THURSDAY THROUGH SATURDAY. AT THIS TIME IT IS TOO EARLY TO
DETERMINE THE SEVERE WEATHER THREAT LEVEL OF THESE LATE WEEK
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVIATION MAY BE NEEDED THIS EVENING. PLEASE RELAY
REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
HASTINGS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, May 18, 6:22 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
622 PM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             DAMAR                   39.32N 99.58W
05/18/2013  E0.75 INCH       ROOKS              KS   EMERGENCY MNGR

&&

JBRUM
Local storm report, May 18, 6:32 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
632 PM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     HAIL             4 E LONG ISLAND         39.95N 99.46W
05/18/2013  E1.00 INCH       PHILLIPS           KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS QUARTER SIZE HAIL AND ESTIMATED
            WINDS OF 60 MPH.

&&

REED
Local storm report, May 18, 6:38 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
638 PM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             5 W ALTON               39.47N 99.04W
05/18/2013  E0.75 INCH       OSBORNE            KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS PENNY SIZE HAIL ON HIGHWAY 24 AT
            COUNTY LINE OF OSBORNE AND ROOKS COUNTIES.

&&

REED
Special weather statement, May 18, 6:40 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
640 PM CDT SAT MAY 18 2013

KSZ017-018-190015-
OSBORNE KS-ROOKS KS-
640 PM CDT SAT MAY 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OSBORNE AND SOUTHERN
ROOKS COUNTIES UNTIL 715 PM CDT...

AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF ZURICH...OR 28 MILES SOUTHEAST
OF HILL CITY...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PALCO...
  ZURICH...
  PLAINVILLE...
  CODELL...
  NATOMA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 3913 9961 3931 9958 3932 9849 3913 9850
TIME...MOT...LOC 2340Z 232DEG 20KT 3907 9948

HALBLAUB
Special weather statement, May 18, 6:47 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
647 PM CDT SAT MAY 18 2013

NEZ072-082-190030-
FURNAS NE-GOSPER NE-
647 PM CDT SAT MAY 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR GOSPER AND NORTHERN FURNAS
COUNTIES UNTIL 730 PM CDT...

AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HOLBROOK...OR 33 MILES WEST OF HOLDREGE...
MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ELWOOD...
  SMITHFIELD...
  JOHNSON LAKE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4036 10012 4036 10010 4040 10010 4045 10009
      4044 9999 4070 9999 4070 9969 4069 9965
      4046 9964 4044 9965 4027 9964 4028 10015
TIME...MOT...LOC 2347Z 204DEG 38KT 4037 9996

WESELY
Special weather statement, May 18, 6:51 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
651 PM CDT SAT MAY 18 2013

NEZ073-074-083-084-190015-
FRANKLIN NE-HARLAN NE-KEARNEY NE-PHELPS NE-
651 PM CDT SAT MAY 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PHELPS...SOUTHWESTERN
KEARNEY...HARLAN AND WESTERN FRANKLIN COUNTIES UNTIL 715 PM CDT...

AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OXFORD TO ALMA TO 6
MILES SOUTH OF HARLAN COUNTY DAM...AND MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HOLDREGE...
  HARLAN COUNTY DAM...
  REPUBLICAN CITY...
  HUNTLEY...
  NAPONEE...
  ATLANTA...
  BLOOMINGTON...
  RAGAN...
  LOOMIS...
  WILCOX...
  FUNK...
  HILDRETH...
  AXTELL...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4050 9964 4048 9897 4001 9896 4000 9931
      4008 9939 4025 9963 4044 9965
TIME...MOT...LOC 2351Z 208DEG 32KT 4035 9964 4017 9932
          4002 9918

WESELY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:18 PM CDTSpecial Weather StatementGIDPhelps27 min
May 18, 7:30 PM CDTSevere Thunderstorm WarningGIDAdams, Franklin, Kearney, Webster30 min
May 18, 7:39 PM CDTSpecial Weather StatementGIDWebster36 min
May 18, 7:47 PM CDTSpecial Weather StatementGIDBuffalo28 min
May 18, 7:59 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Nuckolls, Webster31 min
May 18, 8:19 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Hall, Hamilton, Nuckolls26 min
May 18, 8:25 PM CDTSpecial Weather StatementGIDValley35 min
May 18, 8:47 PM CDTSpecial Weather StatementGIDFillmore, Hamilton, York43 min
May 18, 8:59 PM CDTSpecial Weather StatementGIDValley31 min
May 18, 9:28 PM CDTSpecial Weather StatementGIDFillmore, Polk, York32 min
May 18, 9:44 PM CDTSpecial Weather StatementGIDNance31 min
May 18, 10:56 PM CDTSpecial Weather StatementGIDThayer34 min
May 18, 10:58 PM CDTSevere Thunderstorm WarningGIDThayer32 min
May 19, 3:14 PM CDTSpecial Weather StatementGIDBuffalo31 min
May 19, 3:18 PM CDTSevere Thunderstorm WarningGIDBuffalo42 min
May 19, 3:26 PM CDTSpecial Weather StatementGIDGreeley, Howard, Valley34 min
May 19, 3:34 PM CDTSpecial Weather StatementGIDDawson26 min
May 19, 3:37 PM CDTSevere Thunderstorm WarningGIDDawson38 min
May 19, 3:49 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard41 min
May 19, 3:53 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall52 min
May 19, 4:15 PM CDTSevere Thunderstorm WarningGIDDawson45 min
May 19, 4:29 PM CDTSpecial Weather StatementGIDGreeley31 min
May 19, 4:31 PM CDTSpecial Weather StatementGIDHall29 min
May 19, 4:38 PM CDTSevere Thunderstorm WarningGIDHall52 min
May 19, 4:39 PM CDTSevere Thunderstorm WarningGIDHoward, Merrick, Nance51 min
May 19, 4:44 PM CDTSpecial Weather StatementGIDDawson31 min
May 19, 4:57 PM CDTTornado WarningGIDGreeley, Nance18 min
May 19, 5:02 PM CDTSpecial Weather StatementGIDBuffalo28 min
May 19, 5:25 PM CDTSevere Thunderstorm WarningGIDHall, Hamilton, Merrick50 min
May 19, 5:29 PM CDTSevere Thunderstorm WarningGIDAdams, Clay46 min
May 19, 5:33 PM CDTSpecial Weather StatementGIDNuckolls12 min
May 19, 5:39 PM CDTSevere Thunderstorm WarningGIDMerrick, Nance51 min
May 19, 5:43 PM CDTSpecial Weather StatementGIDBuffalo32 min
May 19, 6:04 PM CDTSevere Thunderstorm WarningGIDNuckolls41 min
May 19, 6:23 PM CDTSevere Thunderstorm WarningGIDClay52 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.